Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 29, NWS Wichita, KS

June 4, 200826 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jun 4, 2008, 3:42 PM CDT for 26 counties in Kansas. It took effect at Jun 5, 2008, 3:35 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 3:42 PM CDT (20:42 UTC)
In effect from
Jun 5, 2008, 3:35 AM CDT
Expired
Jun 5, 2008, 7:56 PM CDT
In force
16 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 454 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-672 J/kg
Mixed-layer LCL
1770 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
454 m²/s²
0-3 km storm-relative helicity
526 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 042042
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT WED JUN 4 2008

...A VERY WINDY DAY IS EXPECTED ON THURSDAY...

.A STRONG STORM SYSTEM OVER THE ROCKIES WILL CONTINUE TO
STRENGTHEN TONIGHT AND THURSDAY AND ALLOW SOUTH WINDS TO REALLY
INCREASE OVER THE REGION ESPECIALLY THURSDAY AFTERNOON AND
THURSDAY EVENING. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE AT
TIMES. 

KSZ032-033-047>053-067>072-082-083-091>096-098>100-050900-
/O.NEW.KICT.WI.Y.0029.080605T1400Z-080606T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
342 PM CDT WED JUN 4 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 1 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 1 AM CDT
FRIDAY. 

SOUTH WINDS ARE EXPECTED TO REALLY INCREASE TO SPEEDS OF 30 TO 40
MPH ACROSS THE AREA BEGINNING THURSDAY MORNING AND PERSIST
THROUGH MUCH OF THE AFTERNOON INTO THE EARLY EVENING. SOME GUSTS OF 50
TO 55 MPH WILL BE POSSIBLE AT TIMES ESPECIALLY ACROSS CENTRAL AND
SOUTH CENTRAL KANSAS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON
WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION.

$$
COX
4 follow-up statements
000 
WWUS73 KICT 050835
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
335 AM CDT THU JUN 5 2008

...A VERY WINDY CONDITIONS ARE EXPECTED TODAY...

.A STRONG UPPER LEVEL DISTURBANCE OVER THE ROCKIES WILL APPROACH
THE REGION FROM THE SOUTHWEST TODAY...AND ALLOW SOUTHERLY WINDS
TO INCREASE OVER THE REGION THIS MORNING AREAWIDE...AND CONTINUE
THROUGH THIS EVENING OVER EASTERN KANSAS. WIND GUSTS TO 50 MPH
WILL BE POSSIBLE AT TIMES THIS AFTERNOON...ESPECIALLY ACROSS
CENTRAL AND SOUTH-CENTRAL KANSAS.

KSZ049-051>053-067>069-082-083-091>093-051645-
/O.EXT.KICT.WI.Y.0029.080605T0835Z-080606T0600Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
335 AM CDT THU JUN 5 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT FRIDAY. 

VERY STRONG SOUTHERLY WINDS WILL AFFECT THE REGION TODAY.
SUSTAINED WIND SPEEDS OF 30 TO 40 MPH APPEAR LIKELY. A FEW GUSTS
SHOULD REACH 50 MPH THIS AFTERNOON ACROSS PRIMARILY CENTRAL AND
SOUTH-CENTRAL KANSAS. WINDS SHOULD SUBSIDE FROM WEST TO EAST THIS
EVENING...AS A DRYLINE AND COLD FRONT MOVES EAST ACROSS THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION.

$$

KSZ032-033-047-048-050-051645-
/O.EXT.KICT.WI.Y.0029.080605T0835Z-080606T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
335 AM CDT THU JUN 5 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

VERY STRONG SOUTHERLY WINDS WILL AFFECT THE REGION TODAY.
SUSTAINED WIND SPEEDS OF 30 TO 40 MPH APPEAR LIKELY. A FEW GUSTS
SHOULD REACH 50 TO 55 MPH THIS AFTERNOON ACROSS CENTRAL KANSAS.
WINDS SHOULD SUBSIDE FROM WEST TO EAST THIS EVENING...AS A DRYLINE
AND COLD FRONT MOVES EAST ACROSS THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION.

$$

KSZ070>072-094>096-098>100-051645-
/O.CON.KICT.WI.Y.0029.080605T1400Z-080606T0600Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
335 AM CDT THU JUN 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM
CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM
CDT FRIDAY. 

VERY STRONG SOUTHERLY WINDS WILL AFFECT THE REGION TODAY.
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH APPEAR LIKELY. SOME GUSTS
SHOULD REACH 45 MPH THIS AFTERNOON ACROSS SOUTHEAST KANSAS. WINDS
SHOULD SUBSIDE FROM WEST TO EAST THIS EVENING...AS A DRYLINE AND
COLD FRONT MOVES EAST ACROSS THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION.

$$

KLEINSASSER
000 
WWUS73 KICT 051655
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1155 AM CDT THU JUN 5 2008

...A VERY WINDY CONDITIONS ARE EXPECTED THROUGH EARLY TONIGHT...

.A STRONG UPPER LEVEL DISTURBANCE OVER THE ROCKIES WILL APPROACH
THE REGION FROM THE SOUTHWEST THIS AFTERNOON...AND ALLOW SOUTHERLY
WINDS REMAIN STRONG AREAWIDE THROUGH EARLY TONIGHT. WIND GUSTS TO
50 MPH WILL BE POSSIBLE AT TIMES THIS AFTERNOON...ESPECIALLY
ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS.

KSZ049-051>053-067>072-082-083-091>096-098>100-060100-
/O.CON.KICT.WI.Y.0029.000000T0000Z-080606T0600Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1155 AM CDT THU JUN 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. 

VERY STRONG SOUTHERLY WINDS WILL CONTINUE TO AFFECT THE REGION
THROUGH EARLY TONIGHT. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH CAN BE EXPECTED. WINDS SHOULD SUBSIDE FROM WEST
TO EAST THIS EVENING...AS A DRYLINE AND COLD FRONT MOVES EAST
ACROSS THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION.

$$

KSZ032-033-047-048-050-060100-
/O.CON.KICT.WI.Y.0029.000000T0000Z-080606T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
1155 AM CDT THU JUN 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

VERY STRONG SOUTHERLY WINDS WILL CONTINUE TO AFFECT THE REGION
THROUGH EARLY TONIGHT. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH CAN BE EXPECTED. WINDS SHOULD SUBSIDE FROM WEST
TO EAST THIS EVENING...AS A DRYLINE AND COLD FRONT MOVES EAST
ACROSS THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION.

$$

KED
000 
WWUS73 KICT 051922
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
222 PM CDT THU JUN 5 2008

...A VERY WINDY CONDITIONS ARE EXPECTED THROUGH EARLY TONIGHT...

.A STRONG UPPER LEVEL DISTURBANCE OVER THE ROCKIES WILL APPROACH
THE REGION FROM THE SOUTHWEST THIS AFTERNOON...AND ALLOW
SOUTHERLY WINDS REMAIN STRONG AREAWIDE THROUGH EARLY TONIGHT.
WIND GUSTS TO 50 MPH WILL BE POSSIBLE AT TIMES THIS AFTERNOON...
ESPECIALLY ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS.

KSZ049-051>053-067>072-082-083-091>096-098>100-060330-
/O.CON.KICT.WI.Y.0029.000000T0000Z-080606T0600Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
222 PM CDT THU JUN 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. 

VERY STRONG SOUTHERLY WINDS WILL CONTINUE TO AFFECT THE REGION
THROUGH EARLY TONIGHT. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH CAN BE EXPECTED. WINDS SHOULD SUBSIDE FROM WEST
TO EAST THIS EVENING...AS A DRYLINE AND COLD FRONT MOVES EAST
ACROSS THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION.

$$

KSZ032-033-047-048-050-060100-
/O.CON.KICT.WI.Y.0029.000000T0000Z-080606T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
222 PM CDT THU JUN 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

VERY STRONG SOUTHERLY WINDS WILL CONTINUE TO AFFECT THE REGION
THROUGH EARLY TONIGHT. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH CAN BE EXPECTED. WINDS SHOULD SUBSIDE FROM WEST
TO EAST THIS EVENING...AS A DRYLINE AND COLD FRONT MOVES EAST
ACROSS THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION.

$$

COX
000 
WWUS73 KICT 060056
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CDT THU JUN 5 2008

KSZ049-051>053-067>072-082-083-091>096-098>100-060200-
/O.CAN.KICT.WI.Y.0029.000000T0000Z-080606T0600Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
756 PM CDT THU JUN 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS WILL REMAIN GUSTY THIS EVENING...WITH SPEEDS GENERALLY
BELOW 30 MPH AND GUSTS BELOW 45 MPH.

$$

KSZ032-033-047-048-050-060200-
/O.CAN.KICT.WI.Y.0029.000000T0000Z-080606T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
756 PM CDT THU JUN 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS SPEEDS ARE EXPECTED REMAIN UNDER 30 MPH WITH GUSTS LESS
THAN 45 MPH FOR THE REST OF THE EVENING.

$$

KED

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:25 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 4, 3:25 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CDT WED JUN 4 2008

.DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE THUNDERSTORM
CHANCES THIS EVENING AND THE POTENTIAL FOR A SIGNIFICANT OUTBREAK OF
SEVERE WEATHER TOMORROW.

TONIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY DISTINCT WAVE MOVING
THROUGH SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO. THIS FEATURE
MAY TRIGGER A COUPLE OF THUNDERSTORMS IN PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS EARLY THIS EVENING WITH THE BULK OF THE
ACTIVITY EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. CANNOT RULE
OUT THE POTENTIAL FOR A TORNADO EITHER MAINLY NEAR THE WARM FRONT IN
CENTRAL KANSAS. ALTHOUGH...THE MAIN THREATS WILL GENERALLY BE LARGE
HAIL AND DAMAGING WINDS.  THE LOW LEVEL JET WILL BE CRANKING ACROSS
THE AREA TONIGHT SO WE MAY SEE SOME GOOD MIXING WHICH WILL KEEP
TEMPERATURES UP.

THURSDAY:
LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY SIGNIFICANT TROF
DEVELOPING OVER THE ROCKIES WHICH IS EXPECTED TO MOVE INTO WESTERN
KANSAS TOMORROW AFTERNOON. THIS TROF WILL INDUCE A DEEP POCKET OF
MID LEVEL COOLING. THIS IN COMBINATION WITH THE SURFACE BOUNDARY
EXTENDING FROM NEAR RUSSELL TO PRATT AROUND 6 PM WILL PROVIDE A
FOCUS MECHANISM FOR THUNDERSTORM DEVELOPMENT. A FEW LONG TRACK
TORNADIC SUPERCELLS SHOULD ALSO STILL BE ABLE TO DEVELOP AHEAD OF
THE BOUNDARY. THE SHEAR PROFILES ARE THE STRONGEST I HAVE SEEN
THIS YEAR OVER OUR FORECAST AREA WITH 0-6KM SHEAR AROUND 70KTS
WITH 0-1KM HELICITY VALUES RANGING FROM 200-400 M2/S2. MIXED
LAYER CAPES WILL ALSO BE QUITE FAVORABLE WITH MIXED LAYER CAPES
RANGING FROM 2500-3000J/KG. THE BAD THING ABOUT THESE TORNADIC
STORMS IS THAT THEY WILL BE FAST MOVERS (RIGHT MOVERS AROUND
50KTS). ANOTHER PROBLEM IS THE TIMING OF THE SQUALL LINE
DEVELOPMENT. IF THIS SQUALL LINE DEVELOPS SHORTLY AFTER THE
SUPERCELL DEVELOPMENT THEY MAY TEND TO MERGE THE EXISTING
SUPERCELLS AND THEN TURN INTO A WIND EVENT. TIMING OF THIS
ACTIVITY WILL GENERALLY BE AFTER 4 PM...BUT CANNOT RULE OUT SOME
EARLIER DEVELOPMENT IN CENTRAL KANSAS. HOWEVER...THE LIFTED
CONDENSATION LEVELS MAY BE QUITE HIGH IN RUSSELL AND GREAT BEND
AREAS WHERE THEY WILL BE CLOSER TO THE DRY LINE.

WE HAVE ALSO ISSUED A WIND ADVISORY TOMORROW BEGINNING AROUND 14Z
AND CONTINUED IT THROUGH 06Z.

THURSDAY NIGHT:
SHEAR VECTORS ARE EXPECTED TO BECOME MORE PERPENDICULAR
OVERNIGHT...BUT THE MAIN QUESTION WILL BE HOW FAR EAST THE COLD POOL
MESOSCALE CONVECTIVE SYSTEM WILL MOVE. ONCE THE SHEAR VECTORS DO
BECOME PERPENDICULAR A HEAVY RAIN/FLOODING EPISODE WILL BE POSSIBLE
OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. WE DO NOT PLAN ON ISSUING
ANY FLOOD WATCH AT THIS TIME...BUT LATER SHIFTS WILL NEED TO
EVALUATE THIS FURTHER.

FRIDAY-SUNDAY:
WE DID NOT MAKE TOO MANY SIGNIFICANT CHANGES TO THIS TIMEFRAME DUE
TO A VERY SIMILAR UPPER LEVEL PATTERN. WE DID FOLLOW CLOSER THE
GFS/GFS ENSEMBLES WHICH KEEPS THE TROF IN THE ROCKIES THROUGH
EARLY NEXT WEEK.

COX

&&
.AVIATION...
BASED ON INVESTIGATION OF 12Z SHORT TERM MODELS...CONCUR WITH
THE UPDATED SPC DAY2 OUTLOOK FOR SEVERE POTENTIAL. HAVE LIKEWISE
UPDATED THE HAZARDOUS WEATHER OUTLOOK FOR THURSDAY/THURSDAY NIGHT.

NO CHANGE TO PREVIOUS THOUGHTS/UPDATE ON SEVERE POTENTIAL FOR
LATER TODAY...WITH CONDITIONAL RISK ACROSS PARTS OF CENTRAL
KANSAS THIS EVENING.

KED

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  90  65  85 /  20  30  80  20
HUTCHINSON      72  91  63  85 /  20  40  80  10
NEWTON          72  89  65  85 /  20  30  80  20
ELDORADO        73  89  66  85 /  10  20  80  30
WINFIELD-KWLD   74  90  67  85 /  10  20  80  30
RUSSELL         70  92  60  85 /  40  60  60  10
GREAT BEND      71  92  60  85 /  30  50  60  10
SALINA          72  90  61  86 /  30  40  80  10
MCPHERSON       72  90  62  85 /  20  40  80  20
COFFEYVILLE     75  89  71  86 /  10  10  70  50
CHANUTE         74  88  70  85 /  10  10  80  50
IOLA            74  88  70  85 /  10  10  80  50
PARSONS-KPPF    75  88  71  86 /  10  10  80  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THURSDAY TO 1 AM CDT FRIDAY FOR
KSZ051>053-067>072-082-083-091>096-098>100.

WIND ADVISORY FROM 9 AM TO 7 PM CDT THURSDAY FOR KSZ032-033-
047>050.

&&
Hazardous weather outlook, Jun 4, 12:49 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1249 PM CDT WED JUN 4 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051515-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1249 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND EVENING ACROSS CENTRAL KANSAS...AS A WARM FRONT
RETREATS NORTHWARD ACROSS THE AREA. WARM MID-LEVEL TEMPERATURES
WILL ACT TO SUPPRESS THUNDERSTORM DEVELOPMENT. HOWEVER...IF
CONVERGENCE IS STRONG ENOUGH ALONG THE FRONT...WIDELY SCATTERED
THUNDERSTORMS MAY FORM. AMPLE SHEAR AND INSTABILITY WILL FAVOR
SUPERCELLS...WITH THE POTENTIAL FOR VERY LARGE HAIL...DAMAGING
WINDS AND A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UNSEASONABLY STRONG UPPER LEVEL TROF AND THE ASSOCIATED
STRONG COLD FRONT WILL SPREAD SEVERE THUNDERSTORMS EAST ACROSS
THE AREA THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. AN OUTBREAK
OF SEVERE WEATHER IS EXPECTED...WITH THE POTENTIAL FOR VERY
LARGE HAIL...STRONG DAMAGING WINDS AND SIGNIFICANT TORNADOES.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...
ESPECIALLY THURSDAY NIGHT. STAY TUNED FOR LATER FORECASTS AND
OUTLOOKS...AS THE EXACT MAGNITUDE AND EXTENT OF SEVERE WEATHER
BECOMES CLEARER.

FURTHERMORE...STRONG STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY
NIGHT...AS A FRONTAL BOUNDARY LINGERS OVER THE AREA.

ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK. SOME
OF THE STORMS COULD BE STRONG WITH THIS NEXT WEATHER MAKER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
ACROSS CENTRAL KANSAS. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED
FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT ACROSS THE ENTIRE
AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:54 PM CDTSevere Thunderstorm WarningICTHarper50 min
Jun 3, 8:26 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner64 min
Jun 3, 8:46 PM CDTSevere Thunderstorm WarningICTKingman, Reno24 min
Jun 3, 8:55 PM CDTSevere Thunderstorm WarningICTCowley54 min
Jun 3, 9:10 PM CDTSevere Thunderstorm WarningICTButler65 min
Jun 3, 9:31 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood59 min
Jun 3, 9:37 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick53 min
Jun 3, 10:07 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson53 min
Jun 3, 10:26 PM CDTSevere Thunderstorm WarningICTCowley49 min
Jun 3, 10:29 PM CDTSevere Thunderstorm WarningICTLabette, Neosho61 min
Jun 3, 10:42 PM CDTAreal Flood WarningICTCowley5 hr
Jun 3, 11:03 PM CDTSevere Thunderstorm WarningICTCowley, Sumner57 min

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.